Is your Allergy Medication Interfering with your Appetite?

  • Is your Allergy Medication Interfering with your Appetite?

    By Emu Spirit | December 5, 2019 | Blog

    Allergy season is well and truly upon us, and the tornado of pollen coming your way means we’re heading to the pharmacy in droves. But did you know the allergy medication could have unpleasant side effects to your diet? Researchers have suggested that allergies and weight gain might go hand in hand, and that could be associated with the drugs you take to treat them.

    While there isn’t a clear link between weight gain and allergies, researchers suggested that inflammation could play a role. Fat cells release chemicals that promote inflammation, and an allergic reaction triggers inflammation as well. This means, people with high levels of inflammation in their bodies are likely to suffer both conditions. A double whammy.

    A more basic explanation is that some older medications are sedating, causing you to be a couch potato. Drugs that make you tired are more than likely to interfere with your regular exercise routine. Secondly, antihistamines can make you thirsty, and the signal for thirst can be confused with the signal for hunger. That in turn might make you likely to eat when you really should be taking a sip of water. Whatever the explanation, we have a few suggestions up our sleeves to help combat spring allergies without ruining your summer beach body.

     

    Here are a few tips to keep allergy season from derailing your diet:

      Is your Allergy Medication Interfering with your Appetite? 

    1. Opt for newer antihistamines. If you want a medication that won’t make you prone to skipping workouts, choose one of the non-sedating options.


    Is your Allergy Medication Interfering with your Appetite?

    2. Get diagnosed.
    Sometimes over-the-counter medications just don’t cut it. They might make you hungry, tired or generally miserable. Consider seeing an allergist. Knowing what you’re allergic to makes it easy to find prescription medications without all the side effects. You could even have an allergy shot, which doesn’t have the side effects that antihistamines do.

    Is your Allergy Medication Interfering with your Appetite?

    3. Stay hydrated.
    Make sure you’re always sipping on water whenever you’re taking allergy medications. This can help prevent your mind from confusing thirst with hunger. Add fruit, cucumbers and herbs to your water to make it more interesting. Better yet, add a few drops of pure emu oil to further help reduce inflammation-based symptoms of allergies.

    Is your Allergy Medication Interfering with your Appetite?

    4. Fight allergies with food.
    If allergy medications are causing you to overeat, try to indulge in healthy food. Some foods can provide allergy relief such as onions, peppers, berries and parsley, all containing ‘quercetin’ – a natural plant chemical that may reduce ‘histamine reactions’. Vitamin C found in kiwi, oranges and citrus fruit, and yoghurt that contains probiotics can help treat seasonal allergies. Omega-3 fatty acids found in tuna, salmon, mackerel and emu oil can help reduce inflammation.


    Source

Recent Posts

SUNTEC PHARMACEUTICALS PTY LTD T/as EMU SPIRIT
53 Jersey Road
Bayswater, Victoria 3153 Australia

    • We Accept


      Prices in AUD

    • To speak with us call
      1800 662 212

SIGN UP